Alert archive / Colorado / Flash Flood Watches in 2008
Flash Flood Watch 5, NWS Pueblo, CO
NWS Pueblo, CO issued this flash flood watch at Aug 10, 2008, 4:24 AM MDT for 11 counties in Colorado. It took effect at Aug 10, 2008, 2:00 PM MDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2008, 4:24 AM MDT (10:24 UTC)
- In effect from
- Aug 10, 2008, 2:00 PM MDT
- Expired
- Aug 10, 2008, 8:08 PM MDT
- In force
- 6 hr
- Issued by
- NWS Pueblo, CO
- Flood severity
- None
Counties Alamosa County, CO, Chaffee County, CO, Costilla County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Las Animas County, CO, Pueblo County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 101 km from the middle of the area, began a volume at 10:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 10.4 hours before the alert went out and 262 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 2636 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS65 KPUB 101024 FFAPUB URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 424 AM MDT SUN AUG 10 2008 ...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN FRONT RANGE EXTENDING EAST ONTO THE ADJACENT PLAINS... .MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. BASED ON LATEST COMPUTER SIMULATIONS...THE GREATEST THREAT FOR THE HEAVIEST RAIN WILL BE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND EASTWARD ACROSS EASTERN LAS ANIMAS COUNTY. COZ072>088-094-101830- /O.NEW.KPUB.FF.A.0005.080810T2000Z-080811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM 424 AM MDT SUN AUG 10 2008 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY...NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING * MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. BASED ON LATEST COMPUTER SIMULATIONS...THE GREATEST THREAT FOR THE HEAVIEST RAIN WILL BE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND EASTWARD ACROSS EASTERN LAS ANIMAS COUNTY. * ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE MOUNTAINOUS AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE THESE AREAS SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. WILDFIRE BURN SCARS WILL ALSO BE PRONE TO FLOODING AND DANGEROUS MUD FLOWS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ HODANISH
3 follow-up statements
000 WGUS65 KPUB 101458 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 858 AM MDT SUN AUG 10 2008 ...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE SOUTHERN FRONT RANGE EXTENDING EAST ONTO THE ADJACENT PLAINS... .MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. BASED ON LATEST COMPUTER SIMULATIONS...THE GREATEST THREAT FOR THE HEAVIEST RAIN WILL BE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND EASTWARD ACROSS EASTERN LAS ANIMAS COUNTY. COZ072>088-094-102300- /O.CON.KPUB.FF.A.0005.080810T2000Z-080811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM 858 AM MDT SUN AUG 10 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING * MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. BASED ON LATEST COMPUTER SIMULATIONS...THE GREATEST THREAT FOR THE HEAVIEST RAIN WILL BE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND EASTWARD ACROSS EASTERN LAS ANIMAS COUNTY. * ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE MOUNTAINOUS AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE THESE AREAS SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. WILDFIRE BURN SCARS WILL ALSO BE PRONE TO FLOODING AND DANGEROUS MUD FLOWS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ METZE
000 WGUS65 KPUB 102031 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 231 PM MDT SUN AUG 10 2008 ...MORE HEAVY RAINFALL AND FLASH FLOODING POSSIBLE THROUGH THIS EVENING ACROSS THE SOUTHERN FRONT RANGE EXTENDING EAST ONTO THE ADJACENT PLAINS... .MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. BASED ON LATEST COMPUTER SIMULATIONS...THE GREATEST THREAT FOR THE HEAVIEST RAIN WILL BE ACROSS THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND EASTWARD ACROSS EASTERN LAS ANIMAS COUNTY. COZ072>088-094-110600- /O.CON.KPUB.FF.A.0005.000000T0000Z-080811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM 231 PM MDT SUN AUG 10 2008 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF EAST CENTRAL COLORADO...SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO...INCLUDING THE FOLLOWING AREAS...IN EAST CENTRAL COLORADO...EL PASO COUNTY AND TELLER COUNTY AND THE RAMPART RANGE. IN SOUTH CENTRAL COLORADO...FREMONT COUNTY... NORTHERN SANGRE DE CRISTO MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS...WET MOUNTAIN VALLEY AND WET MOUNTAINS. IN SOUTHEAST COLORADO...EASTERN LAS ANIMAS COUNTY...HUERFANO COUNTY...PUEBLO COUNTY AND WESTERN LAS ANIMAS COUNTY. * UNTIL MIDNIGHT MDT TONIGHT * MOIST CONDITIONS WILL PERSIST ACROSS SOUTHEAST COLORADO THROUGH THIS EVENING. A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS COLORADO THROUGH THIS EVENING...AND THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE REGION. LOCALLY HEAVY RAINFALL AND FLOODING WILL BE POSSIBLE WITH THE STRONGER STORMS. * ROCK AND MUDSLIDES ARE A PARTICULAR CONCERN OVER THE MOUNTAINOUS AREAS...AND SATURATED SOIL CONDITIONS WILL LEAVE THESE AREAS SUSCEPTIBLE TO SLIDES FROM EVEN MODERATE RAINFALL. WILDFIRE BURN SCARS WILL ALSO BE PRONE TO FLOODING AND DANGEROUS MUD FLOWS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ METZE
000 WGUS65 KPUB 110208 FFAPUB FLOOD WATCH NATIONAL WEATHER SERVICE PUEBLO CO 808 PM MDT SUN AUG 10 2008 ...FLASH FLOOD THREAT HAS DIMINISHED... .ONLY ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ALONG THE EASTERN MOUNTAINS AND ADJACENT EASTERN PLAINS THE REST OF THIS EVENING...WITH LITTLE OR NO THREAT OF FLASH FLOODING. COZ072>088-094-110315- /O.CAN.KPUB.FF.A.0005.000000T0000Z-080811T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- EASTERN LAS ANIMAS COUNTY- INCLUDING...LA VETA PASS...PONCHA PASS...BLANCA PEAK...CUCHARA... STONEWALL...WESTON...SPANISH PEAKS...COALDALE...COTOPAXI... HILLSIDE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF... WESTCLIFFE...RYE...GREENHORN MTN...WOODLAND PARK...PIKES PEAK... CANON CITY...PENROSE...BLACK FOREST...AIR FORCE ACADEMY... COLORADO SPRINGS...PUEBLO...WALSENBURG...TRINIDAD...BRANSON...KIM 808 PM MDT SUN AUG 10 2008 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF EAST CENTRAL COLORADO... SOUTH CENTRAL COLORADO AND SOUTHEAST COLORADO HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this flash flood watch went out at Aug 10, 3:59 AM MDT, 25 minutes earlier.
Area forecast discussion, Aug 10, 3:59 AM MDT, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 359 AM MDT SUN AUG 10 2008 .SHORT TERM... (TODAY AND TONIGHT) ...HEAVY RAIN AND FLASH FLOODING POSSIBLE ONCE AGAIN DURING THIS PERIOD... CURRENTLY...MCS STILL ONGOING ACROSS FAR SE CO WITH LIGHT TO MODERATE STEADY RAIN STILL OCCURRING OVER MOST OF BACA COUNTY. LOW CLOUD/FOG SAT PIX PRODUCT INDICATING LOW CLOUDS OVER MOST OF E PLAINS. ABUNDANT LLVL MOISTURE OVER PLAINS WITH DWPTS IN THE U50-U60S. BEST MSTR FARTHER EAST. TODAY AND TONIGHT...RE-ISSUED FLASH FLOOD WATCH FOR THE S FRONT RANGE/I-25 CORRIDOR AND E LAS ANIMAS COUNTY. THIS FFA MATCHES UP WELL WITH FFA ISSUED BY NWS BOU AND NWS ABQ FOR THEIR RESPECTIVE FRONT RANGE REGIONS. MY MAIN CONCERN IS THE S SANGRES AS SIMULATIONS ALONG WITH MOS GUIDANCE SHOWING MORE HEAVY RAIN FOR THIS REGION LATE THIS AFTERNOON INTO TONIGHT. OTHER THREAT AREAS WILL BE THE BURN SCARS...ESPECIALLY THE MATO VEGA NEAR LA VETA PASS. WATER VAPOR SHOWS MONSOON PLUME STILL OVER REGION...ALTHOUGH WAT VAP SHOWING THE W PART OF REGION A BIT LESS MOIST. FOR THIS REASON...I DID NOT ISSUE THE FFA FOR THE C OR SW MTNS. METEOROLOGICALLY...FLOW IS NOW FCST TO BE A BIT WEAKER THAN WHAT WAS FCST 24H AGO...ALTHOUGH MODEST CYCLONIC JET AT UPPER LVLS STILL FCST TO BE OVER REGION. THIS FEATURE SHOULD ALLOW FOR A BIT MORE SYNOPTIC SUPPORT AS DIFLUENCE IS INFERRED IN THE DATA DURING THE LATE AFTERNOON/EARLY EVENING TIME PERIOD. ANTICIPATE CONVECTION WILL GET GOING BY EARLY AFTERNOON ACROSS THE MTNS AND WILL THEN MOVE SLOWLY E WITH TIME. THIS CONVECTION WILL THEN DEVELOP INTO A HEAVY RAIN PRODUCING MCS WHICH IS FCTS TO MOVE OVER THE GREATER RATON MESA REGION BY LATE AFTERNOON AND THEN EWD ACROSS THE FAR SE PLAINS THIS EVENING. GIVEN THE WEAKER FLOW...THE SVR THREAT LOOKS LESS PROMISING THEN IT DID 24H AGO. /HODANISH .LONG TERM... (MONDAY THROUGH SATURDAY) MONDAY THROUGH WEDNESDAY...DRYING AND WARMING TREND IS IN STORE AS THE UPPER RIDGE BUILDS EWD OVR THE 4 CORNERS REGION AND THE SUBTROPICAL PLUME IS SHUNTED TO THE SW OVR SRN CA AND THE DESERT SW. ON MON...A WEAK SHORTWAVE WILL MOVE THROUGH THE HIGH PLAINS AND THIS WILL FIRE UP A FEW AFTERNOON STORMS. THERE WILL BE ENOUGH SHEAR THAT A FEW ORGANIZED STORMS CANNOT BE RULED OUT. INVERTED V SOUNDINGS CLOSE TO THE MTS WILL FAVOR HIGH BASED STORMS WITH THE POSSIBILITY OF STRONG DOWNBURSTS...WHILE A LITTLE DEEPER MOISTURE OVR THE PLAINS WILL BRING THE POTENTIAL FOR A FEW STRONG TO SVR STORMS WITH HAIL AND LOCALLY HEAVY RAINFALL. ON TUE AND WED...H7 TEMPS REBOUND NICELY TO AROUND 17 DEG C OVER CENTRAL CO...SO THIS MIDWEEK PERIOD SHOULD FEATURE THE WARMEST WEATHER WITH THE POTENTIAL FOR A FEW SPOTS REACHING THE HIGH 90S IN THE AFTERNOON. POPS FALL BACK DOWN TO AROUND CLIMO AS DEWS SETTLE IN BACK TO THE HIGH 40S AND LOWER 50S. GFS AND NAM PROGS HAVE BEEN CONSISTENTLY SHOWING MCS ACTIVITY DEVELOP ON THE E SIDE OF THE RIDGE AS SHORTWAVES RIPPLE THRU THE UPPER MISS VALLEY. SO...HAVE BOOSTED POPS A BIT OVER THE FAR ERN PLAINS FOR THE OVERNIGHT AND MORNING HOURS...AS A MODEST LLVL JET STREAMS NWD THRU THE PANHANDLES. THU THROUGH SAT...GFS AND EC ARE IN REASONABLE AGREEMENT WITH A RATHER ROBUST TROUGH MOVING THROUGH THE CANADIAN PROVINCES SEWD THRU THE MISS VALLEY. THIS WILL BRING A COOLING TREND ESPECIALLY FRI AND SAT...AS H7 TEMPS PLUMMET TO THE MINUS 5 TO MINUS 7 RANGE OVER THE FAR ERN PLAINS. CURRENTLY HAVE MAINTAINED TEMPS IN THE 80S FOR THE PLAINS BUT DEPENDING ON MESOSCALE EVENTS AND DEVELOPMENT OF CLOUDS/PRECIP...COULD END UP EVEN COOLER THAN THAT. HAVE NOT MADE ANY MAJOR CHANGES TO POPS YET IN THIS PERIOD...BUT WITH BEST TRIGGERS COMING FROM SHORTWAVES TO THE EAST...WILL HAVE TO START TRENDING HIGHER POPS OVER THE PLAINS AND AWAY FROM THE MTS IF THIS PATTERN CONTINUES TO HOLD IN LATER MODEL RUNS. ROSE && .AVIATION... MAIN CONCERNS WILL BE LOW CIGS/FOG THIS MORNING AT KCOS AND KPUB (AND POSSIBLY KALS)...THEN LOW CIGS/WIND/VIS WITH STRONGER TSRA THSI AFTERNOON AND EARLY EVENING. LOW CLOUD PRODUCT SHOWING LOW CLOUDS MOVG TOWARDS FRONT RANGE. KABH...BULLSEYE AIRPORT OVER FAR E EL PASO COUNTY...DOWN TO 4SM BR WITH CIGS BKN004 AT 3 AM. THIS LOW CIG SHOULD WORK ITS WAY WEST WITH LOW CIGS REACHING KCOS AND KPUB PRIOR TO SUNRISE. MODEL DATA SHOWS CIGS SHOULD BREAK AROUND 15-16Z. WE MAY ALSO SEE SOME BR ACROSS KALS BUT THIS IS LESS OF A THREAT. STRONGER TSRA WILL BE POSSIBLE ACROSS ALL TAF SITES THIS AFTERNOON AND EARLY EVENING. STORMS WILL BE MOVING SO LOWER CIGS/VIS SHOULD ONLY LAST FOR A BRIEF WHILE. FOR NOW WILL ONLY GO WITH VCTS AND LET LATER SHIFTS INTRODUCE THUNDER AS THREAT MOVES CLOSER TO THE TAF SITES. && .PUB WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 2 PM MDT THIS AFTERNOON THROUGH THIS EVENING FOR COZ072>088-094. && 34/44
Hazardous weather outlook, Aug 9, 9:56 PM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PUEBLO CO 956 PM MDT SAT AUG 9 2008 COZ058>089-093>099-110400- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 956 PM MDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TONIGHT GENERALLY SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED TONIGHT. THE MAIN THREATS FROM THE STORMS WILL BE LIGHTNING AS WELL AS LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL REMAIN IN THE FORECAST DURING THE PERIOD. THE BEST CHANCE OF THUNDERSTORMS WILL BE SUNDAY AND MONDAY. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN...ESPECIALLY OVER THE MOUNTAINS AND THE INTERSTATE 25 CORRIDOR. THERE IS A SLIGHT CHANCE THAT SOME OF THE THUNDERSTORMS ON SUNDAY MAY BE SEVERE...WITH THE MAIN THREATS BEING STRONG WINDS AND HAIL UP TO ONE INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 6:08 PM MDT | Areal Flood Advisory | PUB | Costilla | 2 hr |
| Aug 9, 9:23 PM MDT | Areal Flood Advisory | PUB | Las Animas | 2 hr |
| Aug 9, 10:53 PM MDT | Areal Flood Advisory | PUB | Baca, Bent, Las Animas, Otero | 3 hr |
| Aug 10, 12:55 PM MDT | Areal Flood Advisory | PUB | El Paso | 94 min |
| Aug 10, 2:25 PM MDT | Areal Flood Advisory | PUB | El Paso | 74 min |
| Aug 10, 3:44 PM MDT | Areal Flood Advisory | PUB | Pueblo | 111 min |
Nearby
Flash Flood Watches in Colorado, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.